Alert archive / Indiana / River Flood Warnings in 2024

River Flood Warning 9, NWS Indianapolis, IN

January 26, 2024Carroll County, Tippecanoe County, White County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jan 26, 2024, 4:19 PM EST for Carroll County, Tippecanoe County, White County, Indiana. It took effect at Jan 26, 2024, 4:33 PM EST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jan 26, 2024, 4:19 PM EST (21:19 UTC)
In effect from
Jan 26, 2024, 4:33 PM EST
Expired
Jan 27, 2024, 6:58 AM EST
In force
14 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, IN, Tippecanoe County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River near Delphi (DLPI3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03333050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

144 
WGUS43 KIND 262119
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
419 PM EST Fri Jan 26 2024

...The National Weather Service in Indianapolis IN has issued a 
Flood Warning for the following rivers in Indiana...

  Tippecanoe River near Delphi.

.Snowmelt and rainfall on partially frozen ground are producing 
enough runoff to bring the Tippecanoe River near Delphi into flood. 
Lowland minor flooding is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/ind.

The next statement should be issued Saturday morning by around 730 
AM EST.

&&

INC015-157-181-271230-
/O.NEW.KIND.FL.W.0009.240126T2133Z-240127T1435Z/
/DLPI3.1.ER.240126T2133Z.240127T0000Z.240127T0834Z.NO/
419 PM EST Fri Jan 26 2024

...FLOOD WARNING IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tippecanoe River near Delphi.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 8.0 feet, Low agricultural lands, river parks and a 
  few local roads flood along the Tippecanoe River.  Oakdale Public 
  Access Site flooded.

* ADDITIONAL DETAILS...
  - At 3:45 PM EST Friday the stage was 7.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 8.3 feet this evening. It
    will then fall below flood stage late tonight.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4059 8675 4055 8675 4050 8677 4051 8682
      4056 8679 4060 8677


$$

CP
1 follow-up statement
498 
WGUS83 KIND 271158
FLSIND

Flood Statement
National Weather Service Indianapolis IN
658 AM EST Sat Jan 27 2024

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Tippecanoe River near Delphi.

.Minor flooding on the Tippecanoe River at Delphi has ended and the 
stage has continued to show a consistent downward trend early 
today...so the warning has been cancelled.

INC015-157-181-271300-
/O.CAN.KIND.FL.W.0009.000000T0000Z-240127T1158Z/
/DLPI3.1.ER.240126T2145Z.240126T2315Z.240127T0010Z.NO/
658 AM EST Sat Jan 27 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Tippecanoe River near Delphi.

* ADDITIONAL DETAILS...
  - At 5:45 AM EST Saturday the stage was 7.2 feet.
  - Forecast...The river is expected to fall and remain below
    flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4059 8675 4055 8675 4050 8677 4051 8682
      4056 8679 4060 8677


$$

AGM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 26, 2:51 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jan 26, 2:51 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
251 PM EST Fri Jan 26 2024

.Key Messages...

- Dense fog again tonight, especially north of Indy

- Ice jam and river flooding threat continues, mainly along the
  Wabash Valley

- Additional rain chances over the weekend. Best chance across
  southeast portions of the area Saturday night.

&&

.Short Term...(This evening through Saturday)
Issued at 250 PM EST Fri Jan 26 2024

Some patchy fog continued across central Indiana early this
afternoon. Widespread cloud cover was across the region, but
temperatures were above normal and in the upper 30s to middle 40s.

Rest of This Afternoon...

Little change is expected with widespread low cloud cover
continuing. Patchy fog will persist, especially north per recent
trends.

Tonight into Saturday Morning...

High pressure will build in briefly tonight. Subsidence will
continue to trap the low clouds. Winds will diminish as high
pressure moves in.

Short range model ensembles show a 60 percent or higher probability
of a quarter of a mile or less visibility across much of the
northern half of the forecast area. This is reasonable given recent
history and similar airmass. Will thus go with a Dense Fog Advisory
for areas north of Indy tonight into Saturday morning. Patchy dense
fog is possible elsewhere.

Low clouds will keep temperatures well above normal, with lows in
the mid and upper 30s.

Saturday Afternoon...

An upper level trough will approach the area from the southwest
while surface low pressure moves into Tennessee. The low level jet
will bring most of the moisture to the southeast of the area, but
enough will be around to go with likely or higher PoPs Saturday
afternoon across the southeastern half or so of the forecast area
(closer to the forcing). Will go with lower PoPs to the northwest.

Temperatures will be in the lower and middle 40s for highs.

&&

.Long Term...(Saturday night through Friday)
Issued at 250 PM EST Fri Jan 26 2024

Saturday night into Sunday...

Questions arise on where low pressure will end up before the one
east of the Appalachians takes over. NAM is farther west with the
forcing and is colder, while GFS is farther east and a little
warmer. These have impacts on precipitation type Saturday night.

At any rate, rain will be widespread across much of central Indiana
Saturday evening as broad forcing continues from upper and surface
lows. Will continue likely or higher PoPs most areas then.

Colder air will work in overnight Saturday night and at least cause
a mix of rain and snow to fall before precipitation diminishes. If
the stronger forcing and colder air from the NAM solution is
present, some accumulating snow would be possible, mainly in the
northeast forecast area. If the other solutions pan out, lighter or
no snow accumulation would occur. For now will just go with a rain
snow mix with little or no snow accumulation and continue to monitor
trends.

There could be some lingering rain/snow showers in the eastern half
of the area Sunday morning. Highs on Saturday will be in the upper
30s to lower 40s.

Sunday night and Monday...

High pressure will briefly build in this period and provide dry and
seasonable conditions.

Monday night through Tuesday night...

Upper and surface lows will move through during this time. Thermal
profiles look warm enough for just rain. Will keep PoPs in chance
category for now.

Wednesday and beyond...

High pressure will build in for Wednesday and at least into
Thursday. Uncertainty ramps up starting Friday and continuing past
the 7 day forecast on how a potential omega block pattern will set
up. This will have an impact on temperatures as well as
precipitation. With the higher than average uncertainty, will keep
Friday dry.

Temperatures will remain above normal through at least Thursday.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1204 PM EST Fri Jan 26 2024

Impacts:

- IFR or worse conditions should persist through much of the period.

- Patchy fog will give way to widespread fog tonight, with dense fog
  possible at KIND/KLAF

Discussion:

Poor flying conditions will continue throughout the forecast period.

Visibilities should remain higher across most sites this afternoon,
but KLAF could remain MVFR. Ceilings will remains IFR for the most
part this afternoon.

Tonight, visibilities will drop in fog as winds diminish and low
level moisture remains high. At least IFR visibilities are expected
at all sites with worse expected at KLAF and potentially elsewhere.

Some slow improvement will occur Saturday morning.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory from 7 PM this evening to 11 AM EST Saturday
for INZ021-028>031-035>043-049.

&&

Short Term...50
Long Term...50
Aviation...50
Hazardous weather outlook, Jan 26, 10:53 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1053 AM EST Fri Jan 26 2024

INZ021-028>031-035>049-051>057-060>065-067>072-271600-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
1053 AM EST Fri Jan 26 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Significant fog risk.

DISCUSSION...

Areas of dense fog are possible again tonight into early
Saturday, especially north of Interstate 70.

Ice jam flooding remains possible along portions of area
waterways.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Areas of dense fog possible Saturday morning.

Potential for ice jam flooding continues along area rivers
through the rest of the week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

WFO IND

In the hours before

Special weather statement, Jan 26, 3:00 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
300 PM EST Fri Jan 26 2024

INZ044>048-051>057-060>065-067>072-270330-
Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Rockville, Montezuma, Rosedale,
Greencastle, Plainfield, Brownsburg, Danville, Indianapolis,
Greenfield, Terre Haute, Brazil, Spencer, Gosport, Martinsville,
Mooresville, Greenwood, Franklin, Shelbyville, Rushville,
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield,
Jasonville, Worthington, Bloomington, Nashville, Columbus,
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford,
Mitchell, Seymour, and North Vernon
300 PM EST Fri Jan 26 2024

...AREAS OF FOG AGAIN TONIGHT...

Areas of fog will develop again tonight and persist into Saturday
morning. Fog may be locally dense, especially in the Interstate 70
corridor.

Exercise caution if traveling across central Indiana
through the night. Slow down, leave plenty of space between
vehicles, and use low beam headlights.

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:57 PM ESTDense Fog AdvisoryINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 9 more22 hr

Nearby

River Flood Warnings in Indiana, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.